MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; TEMPERATURE PROBE

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; TEMPERATURE PROBE
Model Number 900MR869
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in illinois reported via a fisher & paykel (f&p) healthcare representative that two 900mr869 temperature probes are dislodging from the patient-end temperature probe port of breathing circuits.This was identified prior to patient use.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The subject 900mr869 temperature probes have been requested to be returned to fisher & paykel healthcare new zealand for evaluation.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Method: the subject 900mr869 temperature/flow probe and additional information about the reported event were requested to be provided to fisher & paykel (f&p) healthcare new zealand for evaluation.Results: the subject 900mr869 temperature/flow probe was received at fisher & paykel healthcare (f&p) in new zealand for evaluation, where it was visually inspected.Visual inspection identified no visible damage or defects with the returned device.In addition, a review of the manufacturing records for the reported 900mr869 temperature/flow probe lot batch was completed and confirmed that the patient-end temperature/flow probe part was made to dimensional specifications.Conclusion: based on the information provided by the healthcare facility, our investigation, and review of the manufacturing records, we are unable to determine the root cause of the reported issue.However, as part of our post market surveillance processes, f&p healthcare will continue to monitor post market surveillance data and review internal design and manufacturing data related to the temperature/flow probe being loose or dislodging from breathing circuits.As part of design validation and verification activities, all f&p healthcare products are tested to ensure they meet documented product requirements and specifications.At the end of the final assembly process, all 900mr869 temperature/flow probe are 100% tested as follows: - functional testing of the temperature/flow probe.- visual inspections for any visible defects and contamination.- resistance testing.The instructions for use for the temperature/flow probes outlines the correct set-up of the temperature probe and also state the following: - ensure that both temperature probe sensors are correctly and securely fitted.- push the airway probe and chamber probe into breathing circuit making sure they are correctly located and pushed into place.- perform ventilator leak test on the breathing circuit before use.- there is a residual risk associated with use of this product, even if used as intended.Following all instructions and warnings provided, the risk of hypoxic injury, skin burns, airway burns, airway injury, lung injury, electric shock injury, musculoskeletal injury, and hypothermia remains.These risks may result in serious injury or death.The instructions for use accompanying each mr850 and hc550 respiratory humidifier outlines the correct set-up of the device in accordance with instructions and warnings, and also states the following: - ensure that both temperature probe sensors are correctly and securely fitted.- visually inspect the humidifier and accessories for damage before use and replace if damaged.- this product is for use under the supervision of trained medical personnel.- ensure tht appropriate ventilator and/or patient monitor alarms are set, connections are secure, and a leak test is completed before use.The mr850 and hc550 technical manual also outlines the action required when a flashing 'airway probe' indicator is accompanied by an audible alarm, including to 'check for proper insertion of the airway probe into a correctly configured breathing circuit', and to 'adjust as necessary'.The technical manuals also outline the 6 monthly and annual maintenance tasks to ensure the humidifier, and its accessories are in working order.In addition, it also states that the accessories used with the mr850 respiratory humidifier are to be visually and functionally checked and replaced in the case of damage or if it fails the performance test.
 
Event or Problem Description

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
TEMPERATURE PROBE
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key20948529
Report Number9611451-2024-00961
Device Sequence Number7584990
Product Code BTT
UDI-Device Identifier09420012401311
UDI-Public(01)09420012401311(10)2103178866(11)240610
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K983112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number900MR869
Device Catalogue Number900MR869
Device Lot Number2103178866
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown